EconPapers    
Economics at your fingertips  
 

Algorithms for exact and approximate linear abstractions of polynomial continuous systems

Michele Boreale ()
Additional contact information
Michele Boreale: Dipartimento di Statistica, Informatica, Applicazioni "G. Parenti", Università di Firenze, https://local.disia.unifi.it/boreale/

No 2018_03, Econometrics Working Papers Archive from Universita' degli Studi di Firenze, Dipartimento di Statistica, Informatica, Applicazioni "G. Parenti"

Abstract: A polynomial continuous system S=(F, X 0 ) is specified by a polynomial vector field F and a set of initial conditions X 0 . We study polynomial changes of bases that transform S into a linear system, called linear abstractions . We first give a complete algorithm to find all such abstractions that fit a user-specified template. This requires taking into account the algebraic structure of the set X 0 , which we do by working modulo an appropriate invariant ideal. Next, we give necessary and sufficient syntactic conditions under which a full linear abstraction exists, that is one capable of representing the behaviour of the individual variables in the original system. We then propose an approximate linearization and dimension-reduction technique, that is amenable to be implemented "on the fly". We finally illustrate the encouraging results of a preliminary experimentation with the linear abstraction algorithm, conducted on challenging systems drawn from the literature.

Keywords: ordinary differential equations; abstraction; invariants; linearization (search for similar items in EconPapers)
Pages: 21 pages
Date: 2018-02
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://local.disia.unifi.it/wp_disia/2018/wp_disia_2018_03.pdf First version, 2018-02 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:fir:econom:wp2018_03

Access Statistics for this paper

More papers in Econometrics Working Papers Archive from Universita' degli Studi di Firenze, Dipartimento di Statistica, Informatica, Applicazioni "G. Parenti" Viale G.B. Morgagni, 59 - I-50134 Firenze - Italy. Contact information at EDIRC.
Bibliographic data for series maintained by Fabrizio Cipollini ().

 
Page updated 2020-11-28
Handle: RePEc:fir:econom:wp2018_03